Novel uncertainty propagation method for robust aerodynamic design

Padulo, Mattia and Campobasso, Sergio and Guenov, Marin (2011) Novel uncertainty propagation method for robust aerodynamic design. AIAA Journal, 49 (3). pp. 530-543. ISSN 0001-1452

Full text not available from this repository.


Starting from a comparative study of various methods for uncertainty propagation, this paper presents a novel reduced quadrature technique to be used in gradient-based robust design optimization of aerodynamic shapes. The accuracy and computational efficiency of the method are investigated by means of mathematical analyses and numerical examples. The method is then applied to the robust design of airfoils under probabilistic uncertainty. It is shown that the solutions obtained through the proposed method can outperform those obtained through linearization, without any significant increase in computational cost.

Item Type:
Journal Article
Journal or Publication Title:
AIAA Journal
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
16 May 2013 13:09
Last Modified:
21 Nov 2022 23:48